MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) NAVLOCK TRACKER UNIVERSAL GREY; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) NAVLOCK TRACKER UNIVERSAL GREY; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734590
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The medtronic representative reported that it was suspected that the issue was being caused by the part being over heated due to the metal rubbing against metal while the parts were rotating; the issue could have been avoided by using sterile lubrication.The surgeon used a new part and lowered the rpm which resolved the issue during the case.The part was replaced.A successful system checkout was performed which verified that the issue had been resolved.The replaced tracker was sent to the manufacturer for part analysis.During part analysis there was a confirmed mechanical failure with the tracker.This issue was documented in a medtronic navigation hardware tracking database.
 
Event or Problem Description
A site representative reported that during a spinal fusion cervical case, while using the powerease motor, the part became jammed.There was no patient impact reported and the delay in surgery was less than an hour.Surgery proceeded as planned.

Brand Name
NAVLOCK TRACKER UNIVERSAL GREY
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7228509
Report Number1723170-2018-00453
Device Sequence Number19128970
Product Code OLO
UDI-Device Identifier00643169085534
UDI-Public00643169085534
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9734590
Device Lot Number120330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2018
Initial Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight67